Greenstone OPP Investigate Suspected Overdoses, Urges Residents to Seek Help and Avoid Illicit Drugs
GREENSTONE – NEWS – The Greenstone Detachment of the Ontario Provincial Police (OPP) is currently investigating two suspected overdose cases in the area. The police are urging residents to avoid using illicit drugs from unregulated sources as they can be highly dangerous and even life-threatening.
The OPP is also reminding the public to call 911 immediately if they or anyone they are with is experiencing an overdose. In case of an emergency, individuals who seek help during an overdose are protected by the Good Samaritan Drug Overdose Act (GSDOA), which provides legal protection against simple drug possession charges.
Some signs and symptoms of an overdose include difficulty walking, talking, and staying awake, blue lips or nails, very small pupils, cold and clammy skin, dizziness and confusion, extreme drowsiness, choking, gurgling, or snoring sounds, slow, weak, or no breathing, and the inability to wake up even when shaken or shouted at.
The police advise citizens not to handle any unknown substance, as some substances can be harmful to handle and require proper procedures and personal protective equipment. If any community member comes across something they suspect to be illegal drugs, they should notify the police immediately to handle and dispose of the substance safely.
Residents are also encouraged to ensure safe disposal of any expired or unused medication by contacting their pharmacy or returning the medication to a hospital, medical clinic, or during a local prescription drug drop off/take back program.
Although the two suspected overdoses are not believed to be connected, the Greenstone OPP is continuing its investigation. The OPP remains committed to working with community partners to strategically and collaboratively address the opioid crisis at the local and provincial levels, ensuring safe and healthy communities for all Ontarians.